MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3000
Medical Device Problem Codes Gradient Increase (1270); Difficult to Open or Close (2921); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 11/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bioprosthetic tissue valves can deteriorate with time and eventually fail contributing to regurgitation and/or stenosis.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Alternatively, nonstructural dysfunction (nsvd) may also play a role in the development of valvular regurgitation and/or stenosis.The subject device is not available for evaluation as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Through the implant patient registry, it was reported that a patient with a 27 mm 7300tfx mitral valve and a 27 mm 3000 aortic valve both implanted for 5 years, 1 month underwent a double valve-in-valve procedure due to unknown reasons.The tmvr was performed with a 29mm 9600tfx valve and the tavr was performed with a 26mm 9750tfx valve.No additional information has been provided.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
Please reference mfr report #2015691-2021-06996 for the report submitted on the patient's mitral valve.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
Through the implant patient registry, it was reported that a patient with a 27 mm 3000 aortic valve both implanted for 5 years, 1 month underwent a valve-in-valve procedure due to reduced leaflet excursion with severe stenosis.Patient presented with worsening fatigue and sob, and acute on chronic systolic heart failure.The tavr was performed with a 26mm 9750tfx valve.Patient concomitantly also underwent a tmvr.
 
Additional Manufacturer Narrative
Manufacturer narrative: the device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Leaflet immobility or leaflet restriction occurring over time, and not due to extrinsic physical interference, is a form of structural valve deterioration, which can result in significant regurgitation and/or stenosis.Tissue degeneration-related structural deterioration, either calcific or non-calcific, are common chronic failure modes for this type of bioprosthetic heart valve.Operational mechanical stress and biological factors are generally believed to be the major contributors to the non-calcific bioprosthetic tissue degeneration.Structural valve deterioration (svd) can, and typically does, lead to chronic central leaks over a period of time.Svd is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Through further investigation, it was determined that a definitive root cause could not be determined.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
mailstop ant 6.1
irvine, CA 92614
9492502731
MDR Report Key13067208
Report Number2015691-2021-06998
Device Sequence Number5630831
Product Code DYE
UDI-Device Identifier00690103162271
UDI-Public00690103162271
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P860057/S18
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2019
Device Model Number3000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer12/22/2021
02/07/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date01/18/2022
02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age55 YR
Patient SexFemale
Patient Weight115 KG